MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ENVOY 6F, MPC 90CM; PERCUTANEOUS CATHETER

CODMAN AND SHURTLEFF, INC ENVOY 6F, MPC 90CM; PERCUTANEOUS CATHETER
Catalog Number 67025690
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Product was received and is pending evaluation.The manufacturer will submit a supplemental report once evaluation is completed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the diagnostic angiogram procedure, the envoy® guiding catheter, 6f, 90 cm, mpc leaked diagnostic contrast.The reported leak was noted when the catheter was being flushed.The leak was discovered prior to the catheter being inserted into the patient.It was reported that the location of the leak was at the weld junction between the proximal blue and distal yellow polymer segment of the catheter.The envoy guiding catheter did not appear damaged prior to the leak being noticed; no excessive force was applied.Another envoy guiding catheter was used to continue and complete the procedure.There was no report of procedural delay, no report of patient injury or adverse event associated with the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.[conclusion]: the healthcare professional reported that during the diagnostic angiogram procedure, the 6f, 90 cm, mpc envoy® guiding catheter (67025690 / 30057700) leaked diagnostic contrast.The reported leak was noted when the catheter was being flushed.The leak was discovered prior to the catheter being inserted into the patient.It was reported that the location of the leak was at the weld junction between the proximal blue and distal yellow polymer segment of the catheter.The envoy guiding catheter did not appear damaged prior to the leak being noticed; no excessive force was applied.Another envoy guiding catheter was used to continue and complete the procedure.There was no report of procedural delay, no report of patient injury or adverse event associated with the reported issue.The envoy® guiding catheter was returned for evaluation testing.The investigation finding is documented below.Investigation summary: the envoy® guiding catheter was received coiled and contained in a pouch.The device was inspected; no damage was noted on the device.The functional analysis was performed.The envoy® guiding catheter was flushed with water using the lab sample syringe (635-002).Water was observed leaking out of the distal fusion between the catheter body shaft and the distal tip.The reported issue was confirmed with the functional analysis finding.A review of manufacturing documentation associated with this lot (30057700) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue in the complaint that envoy® guiding catheter leaked diagnostic contrast during the procedure was confirmed during the functional test performed on the returned device.The issue will be tracked and monitored by the product engineering team.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The issue will be tracked and monitored by the product engineering team.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective preventive action may be triggered at a later time.The product engineering team has opened a nonconformance report to track and monitor this issue of leak as related to the 6f, 90 cm, mpc envoy® guiding catheter (67025690).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENVOY 6F, MPC 90CM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8020157
Report Number1226348-2018-00752
Device Sequence Number1353146
Product Code DQY
UDI-Device Identifier10886704031710
UDI-Public10886704031710
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number67025690
Device Lot Number30057700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1